Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 123, NWS Raleigh, NC

June 11, 2011Chatham County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 11, 2011, 6:42 PM EDT for Chatham County, North Carolina. It was in force for 42 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2011, 6:42 PM EDT (22:42 UTC)
Expired
Jun 11, 2011, 7:24 PM EDT
In force
42 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Chatham County, NC

The radar

The Raleigh/Durham radar (KRAX), 67 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 6:44 PM EDTTSTM WND DMG2 Nw Pittsboro, NCTREE DOWN AT NC 87 AND 64 EAST.
Jun 11, 6:54 PM EDTTSTM WND DMG6 Nnw Bynum, NCTREE DOWN ON CRAWFORD DAIRY ROAD.
Jun 11, 7:02 PM EDTTSTM WND DMGPittsboro, NCTREE DOWN ON HOLLY RIDGE ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 574 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
574 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
1033 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

745 
WUUS52 KRAH 112242
SVRRAH
NCC037-112330-
/O.NEW.KRAH.SV.W.0123.110611T2242Z-110611T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
642 PM EDT SAT JUN 11 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CHATHAM COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 730 PM EDT

* AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES WEST OF PITTSBORO...OR 9 MILES EAST OF
  SILER CITY...MOVING EAST AT 5 MPH. WINDS IN EXCESS OF 58 MPH ARE   
LIKELY WITH THIS STORM. HEAVY RAINS WILL CAUSE BRIEF MINOR FLOODING 
OF LOW AREAS AND ROADWAYS. 

* LOCATIONS IMPACTED INCLUDE...
  PITTSBORO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3586 7904 3562 7908 3568 7943 3585 7941
      3585 7924 3586 7925
TIME...MOT...LOC 2242Z 277DEG 6KT 3576 7931

$$

14
2 follow-up statements
767 
WWUS52 KRAH 112250
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
650 PM EDT SAT JUN 11 2011

NCC037-112330-
/O.CON.KRAH.SV.W.0123.000000T0000Z-110611T2330Z/
CHATHAM NC-
650 PM EDT SAT JUN 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR CENTRAL CHATHAM COUNTY...

AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 8 MILES WEST
OF PITTSBORO...MOVING EAST AT 5 MPH.

BOATERS ON JORDAN LAKE SHOULD MAKE FOR SHORE IMMEDIATELY. GUSTY 
WINDS IN EXCESS OF 55 MPH ARE EXPECTED BEFORE 715 PM. 

LOCATIONS IN THE PATH OF THE STORM INCLUDE... FEARRINGTON AND BYNUM.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3586 7904 3562 7908 3568 7943 3585 7941
      3585 7924 3586 7925
TIME...MOT...LOC 2249Z 277DEG 6KT 3576 7930

$$

14
889 
WWUS52 KRAH 112324
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
724 PM EDT SAT JUN 11 2011

NCC037-112334-
/O.CAN.KRAH.SV.W.0123.000000T0000Z-110611T2330Z/
CHATHAM NC-
724 PM EDT SAT JUN 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHATHAM COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS 
NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3586 7904 3562 7908 3568 7943 3585 7941
      3585 7924 3586 7925
TIME...MOT...LOC 2324Z 277DEG 6KT 3575 7923

$$

14

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:44 PM EDT, 3 hours 58 minutes earlier.

Area forecast discussion, Jun 11, 2:44 PM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
244 PM EDT SAT JUN 11 2011

.SYNOPSIS...
A WEAK UPPER LEVEL TROUGH AXIS WILL EXTEND OVER OUR REGION THROUGH
TONIGHT. MEANWHILE...A COLD FRONT WILL APPROACH FROM THE
NORTHWEST...AND CROSS CENTRAL NORTH CAROLINA SUNDAY NIGHT.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 225 PM SATURDAY...

CONVECTION BEGINNING TO FIRE WITHIN THE AXIS OF MAXIMUM
INSTABILITY/MOISTURE THAT EXTENDS SW-NE ACROSS CENTRAL NC. EXPECT
STORMS TO INITIALLY FIRE OVER THE WESTERN AND SOUTHERN
PIEDMONT...THEN EXPAND NEWD. APPROACH OF A MID LEVEL TROUGH DEPICTED
WELL BY WATER VAPOR IMAGERY WILL INCREASE CONVECTIVE COVERAGE OVER
THE NW PIEDMONT AFTER 3-4 PM. SIMILAR TO THE PAST FEW DAYS...WEAK
STEERING FLOW ALOFT WILL RESULT IN LITTLE IF ANY MOVEMENT TO THE
STORMS. AIR MASS HAS BECOME WETTER THE PAST 24 HOURS WITH PRECIP
WATER VALUES AT 16Z AROUND 1.7 INCHES. THUS...ANY STORMS THAT
DEVELOP OVER AN URBANIZED AREA WILL INCREASE THE LIKELIHOOD OF
STREET/POOR DRAINAGE FLOODING. ALSO...PRECIP LOADING CAUSED BY
STRONG/SUSTAINABLE UPDRAFTS WILL INCREASE THE RISK OF DAMAGING WET
MICROBURST. FREEZING LEVEL A TAD LOWER THAN FRIDAY...SO MAY SEE A
FEW MORE LARGE HAIL REPORTS. MAJORITY OF THE CONVECTION WILL OCCUR
NORTH-WEST OF THE TRIANGLE AREA UNTIL 4-5 PM AFTERWHICH EXPECT TO
SEE AN INCREASE IN CONVECTIVE ACTIVITY. MAJORITY OF THE NEAR TERM
MODEL GUIDANCE SUGGEST CONVECTION BECOMING ISOLATED OVER THE
SANDHILL AND SOUTHERN COASTAL PLAIN BETWEEN 8 PM AND 12 MIDNIGHT.

TOWARD MORNING...WILL LIKELY SEE AREAS OF FOG AND/OR STRATUS DEVELOP
AS SKIES ALOFT CLEAR OFF AND LOW LEVEL AIR MASS STABILIZES. FOG AND
STRATUS WILL BE THICKEST AT LOCATIONS THAT EXPERIENCE HEAVY RAIN
THIS AFTERNOON/EVENING.

MIN TEMPS TONIGHT WILL VARY FROM THE UPPER 60S TO THE LOWER 70S.

&&

.SHORT TERM /SUNDAY AND SUNDAY NIGHT/...
AS OF 240 PM SATURDAY...

SUNDAY...AIR MASS REMAINS MOIST AND UNSTABLE WITH PRECIP WATER
VALUES PROGGED TO BE 1.8 TO 2 INCHES LATE IN THE DAY. MODELS AGREE
THAT A BETTER DEFINED MID LEVEL TROUGH WILL APPROACH THE AREA SUNDAY
AFTERNOON...CROSSING THE REGION AROUND SUNSET. 12Z WRF MODELS
AGREE(THOUGH SOME TIMING ISSUES) THAT A BROKEN LINE OF CONVECTION
WILL FORM OVER THE FOOTHILLS/WESTERN PIEDMONT BY MID AFTERNOON WITH
CONVECTIVE BAND PUSHING E-SE THROUGH THE AREA BETWEEN 4 PM AND 10
PM. WINDS ALOFT WILL BE A BIT STRONGER THAN THE PAST COUPLE DAYS
SUGGESTING THAT THE STORMS WILL EXHIBIT A MORE PRONOUNCED MOVEMENT
TO THE E-SE (BIT NO MORE THAN 20 MPH).  SEVERE CONVECTIVE PARAMETERS
SUGGEST DAMAGING WET MICROBURST AND LARGE HAIL POTENTIAL WITH THE
STRONGER STORMS.  FREQUENT/EXCESSIVE LIGHTNING STRIKES APPEAR LIKELY
AS WELL.

MAX TEMPS SUNDAY DEPENDENT UPON WHEN CONVECTION FIRES. BETTING ON
CONVECTION HOLDING OFF UNTIL OR AFTER PRIME HEATING SO HAVE LEANED
TOWARD THE WARM SIDE OF MOS GUIDANCE. IF CONVECTION FIRES INT HE
TRIAD PRIOR TO 2 PM...MAX TEMPS THERE MAY BE TOO WARM BY 3-4
DEGREES. MAX TEMPS 90-94.

SUNDAY NIGHT...BAND OF CONVECTION WILL EDGE ESE ACROSS THE FORECAST
AREA. MOST OF THE CONVECTION SHOULD LIE E-SE OF RALEIGH BY MIDNIGHT.
COULD SEE ISOLATED CONVECTION PERSIST THROUGH THE NIGHT AS A SURFACE
COLD FRONT EDGES SWD ACROSS THE AREA. EXPECT PARTIAL CLEARING OVER
THE NW AFTER MIDNIGHT IN DEVELOPING DOWNSLOPE FLOW. MIN TEMPS
MID-UPPER 60S.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
AS OF 245 PM SATURDAY...

MONDAY THROUGH TUESDAY...
MODESTLY DIFFLUENT FLOW ALOFT EXISTS MONDAY IN THE BROAD BASE OF THE
UPPER TROUGH EXTENDING FROM THE UPPER LOW FORECAST TO BE OVER NEW
ENGLAND. THE SURFACE FRONT SHOULD BE LOCATED OVER THE FAR SOUTHERN
COUNTIES OF CENTRAL NORTH CAROLINA AROUND 12Z MONDAY...PUSHING
GRADUALLY SOUTH DURING THE DAY. PRECIPITABLE WATER VALUES MONDAY
WILL BE MUCH LOWER THAN SUNDAY...WITHIN A TENTH OR TWO EITHER SIDE
OF AN INCH...AS NEGATIVE THETA-E ADVECTION OCCURS. THE GFS DOES
FORECAST SOME INSTABILITY SOUTH IN THE AFTERNOON...500 TO 1000J/KG
NEAR KFAY AND KCTZ WITH LIFTED INDICES NEAR -5C...BUT THIS IS LIKELY
DUE TO DECENT LAPSE RATES ABOVE THE 800MB CAP FORECAST BY BOTH THE
NAM AND THE GFS TO OCCUR MONDAY AFTERNOON. WITH THE FORECAST OF THE
CAP...AS WELL AS FORECAST 850MB DIVERGENCE...WILL CONTINUE WITH A
DRY FORECAST FOR MONDAY. AS THE FRONT SLOWLY PUSHES SOUTH...AS NOTED
YESTERDAY THERE COULD BE AN ISOLATED SHOWER VERY NEAR THE SOUTH
CAROLINA BORDER AND TOWARD SOUTHERN SAMPSON COUNTY...BUT WILL
MAINTAIN FORECAST CONTINUITY FOR NOW BASED ON THE CONS FOR
PRECIPITATION.

FOR MONDAY NIGHT AND TUESDAY...CONFIDENCE IS A LITTLE LOWER THIS
FORECAST DUE TO BOTH THE GFS AND NAM PUSHING AT LEAST MODERATELY
STRONG MID-LEVEL SHORTWAVES IN THE NORTHWEST FLOW NEAR OR OVER
CENTRAL NORTH CAROLINA. THE GFS DOES THIS OVERNIGHT MONDAY...WHILE
THE NAM IS ROBUST WITH A MID-LEVEL SHORTWAVE TUESDAY. LOOKING
UPSTREAM AT THE FORECAST BY THE MODELS THESE SEEM TO BE A RESULT OF
CONVECTIVE FEEDBACK...AND AS SUCH HAVE A DIFFICULT TIME TRENDING
AWAY FROM WHAT IS CURRENTLY A DRY FORECAST. IN THE NORTHWEST FLOW
ALOFT...ON WHAT SHOULD BE THE SUBSIDENT SIDE OF THE MID-LEVEL TROUGH
AXIS...WOULD ANTICIPATE CURRENTLY THE BEST CHANCE OF ANY DEEP
CONVECTION TO RESIDE ALONG WHATEVER IS LEFT OF THE SURFACE BOUNDARY
TO OUR SOUTH THROUGH TUESDAY. 850MB DIVERGENCE IS FORECAST AGAIN
TUESDAY...AT LEAST BY THE GFS...AND THAT MODEL IS SOMEWHAT MORE
FAVORED CURRENTLY THAN THE NAM DUE TO ITS LOCATION OF THE MOISTURE
GRADIENT TO OUR SOUTH. IN THE END...THERE MAY EVENTUALLY BE SMALL
CHANCES FROM ONE WAVE OR ANOTHER IF MODELS ARE CONSISTENT WITH
THEMSELVES...BUT THIS NEEDS TO BE EVALUATED IN FUTURE FORECASTS.
HIGH TEMPERATURES SHOULD BE IN THE MID 80S TO LOWER 90S MONDAY AND
LOWER 80S TO NEAR 90 TUESDAY...COOLEST NORTHEAST AND WARMEST
SOUTHWEST. OVERNIGHT LOWS MONDAY IN THE LOWER TO MID 60S.

TUESDAY NIGHT THROUGH SATURDAY...
CENTRAL NORTH CAROLINA SHOULD BE UNDER THE INFLUENCE OF NORTHWEST
FLOW ALOFT EARLY IN THIS PERIOD AS THE UPPER LOW NEAR AND OVER NEW
ENGLAND...A LITTLE SLOWER IN ITS PROGRESS EASTWARD IN RECENT MODEL
RUNS...SHOWS ONLY MODEST MOVEMENT THROUGH MID-WEEK. AFTERWARD...
ANOTHER UPPER LOW MOVES INTO THE WESTERN GREAT LAKES BY THURSDAY
WITH NARROW UPPER RIDGING IN BETWEEN. AS IT AFFECTS CENTRAL NORTH
CAROLINA...WEAKLY DIFFLUENT FLOW ALOFT SHOULD BEGIN TO IMPACT THE
AREA BY THURSDAY NEAR THE BASE OF THE NARROW RIDGE...FOLLOWED BY
UPPER TROUGHINESS BY THE END OF THE WEEK.

SURFACE PRESSURE FALLS SHOULD ACCOMPANY THE APPROACH AND PASSAGE OF
THE UPPER RIDGE...LEADING TO MOISTURE RETURN FOR THE END OF THE
WEEK. IN FACT...THE GFS FORECASTS PRECIPITABLE WATER VALUES UNDER AN
INCH EARLY WEDNESDAY TO INCREASE TO BETWEEN 1 AND 1.5 INCHES BY 06Z
THURSDAY...HIGHEST IN THE WESTERN PIEDMONT. WITH SURFACE HIGH
PRESSURE MOVING OFF TO THE EAST LATE WEDNESDAY...MOISTURE ADVECTION
AND THE WEAKLY DIFFLUENT FLOW ALOFT...ALONG WITH THE APPROACH OF A
WARM FRONT EITHER AT THE SURFACE OR JUST ALOFT...SHOULD ALLOW FOR AT
LEAST A SLIGHT CHANCE OF A SHOWER OR THUNDERSTORM LATE WEDNESDAY
NIGHT PARTICULARLY WEST OF U.S. 1 IF GUIDANCE TIMING HOLDS. JUST ON
THE BACK SIDE OF THE RIDGE AXIS...DIFFLUENCE ALOFT SHOULD BE AMPLE
WITH THE MOISTURE RETURN TO SUPPORT AT LEAST SCATTERED SHOWERS AND
THUNDERSTORMS THURSDAY. ENSEMBLE MEX MOS POPS ARE GENERALLY ALL
HIGHEST IN THIS PERIOD FOR THURSDAY.

CONTINUED PRESENCE OF AMPLE MOISTURE...AT LEAST WEAK DIFFLUENCE
ALOFT IN OR NEAR THE BASE OF AN UPPER TROUGH...AND UNCERTAINTY
REGARDING THE LOCATION AND STRENGTH OF ANY SURFACE TROUGH OR WEAK
SURFACE WAVE RESULTS IN SLIGHT TO LOW CHANCES FOR SHOWERS AND
THUNDERSTORMS FOR FRIDAY AND SATURDAY. IN ADDITION...THE MAJORITY OF
MEX MOS ENSEMBLE MEMBERS ARE AT OR ABOVE CLIMATOLOGY ESPECIALLY FOR
FRIDAY. TEMPERATURES NEAR THE LOWER END OF THE SEASONAL RANGE SHOULD
INCREASE TO THE HIGHER END OF THE NORMAL RANGE BY THE END OF THE
WORK WEEK.

&&

.AVIATION /17Z SATURDAY THROUGH THURSDAY/...
AS OF 1230 PM SATURDAY...

VFR CONDITIONS WILL PERSIST ACROSS MUCH OF CENTRAL NC THROUGH SUNDAY
AFTERNOON WITH A FEW EXCEPTIONS. AFTER 2 PM...EXPECT SCATTERED
CONVECTION TO DEVELOP OVER THE PIEDMONT AND NORTHERN COASTAL PLAIN.
MVFR CEILINGS AND MVFR/IFR VISIBILITIES WILL OCCUR IN VICINITY OF
THE HEAVIER SHOWERS. THE SCATTERED CONVECTION WILL EDGE SLOWLY
SOUTHWARD INTO THE SANDHILL AND SOUTHERN COASTAL PLAIN BY SUNSET
THEN DISSIPATE.

OVERNIGHT...MAY STILL SEE AN ISOLATED SHOWER OR T-STORM. OTHERWISE
POCKETS OF MVFR/IFR FOG AND LOW STRATUS WILL DEVELOP...ESPECIALLY AT
LOCATIONS THAT RECEIVED HEAVY RAINFALL THIS AFTERNOON AND TONIGHT.

SUNDAY...THE APPROACH OF A SURFACE COLD FRONT INTERACTING WITH AN
UNSTABLE AND MOIST AIR MASS WILL CAUSE SCATTERED TO POSSIBLY
NUMEROUS SHOWERS AND T-STORMS TO DEVELOP AFTER MIDDAY ACROSS THE
NORTHERN PIEDMONT AND NORTHERN COASTAL PLAIN. THE SHOWERS AND STORMS
WILL DRIFT SE INTO THE SOUTHERN PIEDMONT...SANDHILLS AND SOUTHERN
COASTAL PLAIN BY SUNSET...EXITING INTO SC PRIOR TO MIDNIGHT. STRONG
GUSTY WINDS WILL OCCUR IN VICINITY OF THE T-STORMS WITH GUSTS
40-50KTS PROBABLE IN PROXIMITY OF THE STRONGER STORMS.

HIGH PRESSURE OVER THE GREAT LAKES WILL BUILD INTO CENTRAL NORTH
CAROLINA LATE SUNDAY NIGHT INTO MONDAY. THIS WEATHER FEATURE WILL
INITIATE A PROLONGED SPELL OF VFR CONDITIONS MONDAY THROUGH
WEDNESDAY. THE NEXT THREAT FOR ADVERSE AVIATION CONDITIONS WILL HOLD
OFF UNTIL THURSDAY WHEN THE CHANCE OF SCATTERED CONVECTION WILL
INCREASE.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...MWS
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...DJF
AVIATION...WSS
Hazardous weather outlook, Jun 11, 5:38 AM EDT, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
538 AM EDT SAT JUN 11 2011

NCZ007>011-021>028-038>041-043-073>076-083-084-121100-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
WILSON-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-
538 AM EDT SAT JUN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS...NEARLY STATIONARY OR WITH VERY SLOW
MOVEMENT...WILL BE POSSIBLE THROUGH LATE THIS EVENING. THE SLOW
STORM MOVEMENT WILL RESULT IN LOCALLY VERY HEAVY RAINFALL IN A
SHORT AMOUNT OF TIME...AND A CONSEQUENT THREAT OF LOCALIZED
FLOODING. THE STRONGEST STORMS WILL ALSO POSE A THREAT OF STRONG
TO SEVERE WIND GUSTS AND HAIL TO AROUND ONE INCH IN DIAMETER THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ADDITIONAL SCATTERED THUNDERSTORMS WILL DEVELOP AND DRIFT
GENERALLY SOUTHEASTWARD AT AROUND 10 MPH SUNDAY AFTERNOON AND
EVENING. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY
DOWNPOURS... ISOLATED DAMAGING WIND GUSTS...AND HAIL TO AROUND ONE
INCH IN DIAMETER.

NCZ042-077-078-085-086-088-089-121100-
JOHNSTON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
538 AM EDT SAT JUN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH LATE THIS
EVENING...MAINLY FROM NEAR LILLINGTON TO SMITHFIELD TO GOLDSBORO.
LITTLE TO NO STORM MOVEMENT WILL RESULT IN A THREAT OF LOCALLY
VERY HEAVY RAINFALL IN A SHORT AMOUNT OF TIME...AND A CONSEQUENT
THREAT OF LOCALIZED FLOODING. AN ISOLATED STRONG TO SEVERE WIND
GUSTS AND OCCURENCE OF HAIL TO AROUND ONE INCH IN DIAMETER WILL
ALSO BE POSSIBLE...MAINLY THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED THUNDERSTORMS WILL DEVELOP AND DRIFT GENERALLY
SOUTHEASTWARD AT AROUND 10 MPH SUNDAY AFTERNOON AND EVENING.
THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY DOWNPOURS...
ISOLATED DAMAGING WIND GUSTS...AND HAIL TO AROUND ONE INCH IN
DIAMETER.

MWS

In the hours before

Special weather statement, Jun 11, 6:15 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
615 PM EDT SAT JUN 11 2011

NCZ007-112315-
PERSON-
615 PM EDT SAT JUN 11 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS PERSON COUNTY THROUGH 715
PM EDT...

AT 615 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ROXBORO...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM
INCLUDE...ROXBORO...SURL...MORIAH AND BUSHY FORK.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3624 7880 3625 7916 3653 7902 3654 7880
TIME...MOT...LOC 2215Z 316DEG 11KT 3640 7901

JO
Special weather statement, Jun 11, 6:17 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
617 PM EDT SAT JUN 11 2011

NCZ024-025-112315-
DURHAM-ORANGE-
617 PM EDT SAT JUN 11 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS ORANGE AND INTO WESTERN
DURHAM COUNTIES THROUGH 715 PM EDT...

AT 617 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CARR TO GRAHAM...MOVING
EAST AT 20 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...TEER...SCHLEY...
AND...EFLAND...HILLSBOROUGH...ROUGEMONT...CARRBORO...CHAPEL HILL...
AND...BAHAMA.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING
AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT
OUTDOOR OBJECTS.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...ROADWAYS AND AREAS
OF POOR DRAINAGE. DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO
REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.

&&

LAT...LON 3624 7914 3623 7880 3610 7881 3608 7878
      3607 7879 3607 7877 3607 7875 3588 7889
      3593 7926 3625 7926 3625 7916
TIME...MOT...LOC 2217Z 280DEG 16KT 3623 7916 3602 7933

JO
Local storm report, Jun 11, 6:18 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
618 PM EDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     HEAVY RAIN       SAXAPAHAW               35.95N  79.32W
06/11/2011  M1.10 INCH       ALAMANCE           NC   TRAINED SPOTTER

            HEAVY RAIN...WATER COVERING DRIVEWAY.

&&

EVENT NUMBER RAH1100756

MEB
Local storm report, Jun 11, 6:23 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
623 PM EDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     HAIL             ROXBORO                 36.40N  78.98W
06/11/2011  E0.75 INCH       PERSON             NC   911 CALL CENTER

&&

EVENT NUMBER RAH1100757

MEB
Special weather statement, Jun 11, 6:35 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
635 PM EDT SAT JUN 11 2011

NCZ008-112330-
GRANVILLE-
635 PM EDT SAT JUN 11 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS GRANVILLE COUNTY THROUGH 730
PM EDT...

AT 633 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTH OF OAK HILL TO SURL
AND HILLSBOROUGH...MOVING EAST AT 15 MPH. THESE STORMS HAVE A
HISTORY OF PRODUCING DIME SIZE HAIL AND STRONG WINDS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...OAK HILL...KERR
LAKE...BEREA...STOVALL...STEM...AND...OXFORD.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
EXCESSIVE CLOUD TO GROUND LIGHTNING.

STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING
AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT
OUTDOOR OBJECTS.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

&&

LAT...LON 3653 7846 3652 7849 3646 7851 3626 7851
      3607 7868 3607 7873 3610 7881 3655 7879
      3655 7851
TIME...MOT...LOC 2233Z 291DEG 12KT 3652 7874 3624 7899

JO
Local storm report, Jun 11, 6:39 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
639 PM EDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     TSTM WND DMG     HILLSBOROUGH            36.07N  79.10W
06/11/2011                   ORANGE             NC   911 CALL CENTER

            NUMEROUS TREES DOWN ACROSS ORANGE COUNTY DUE TO HIGH
            WINDS.

&&

EVENT NUMBER RAH1100758

JO

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:45 PM EDTSpecial Weather StatementRAHDurham45 min
Jun 10, 8:54 PM EDTSpecial Weather StatementRAHRandolph66 min
Jun 10, 9:07 PM EDTSpecial Weather StatementRAHJohnston38 min
Jun 10, 9:09 PM EDTSpecial Weather StatementRAHRandolph66 min
Jun 10, 9:40 PM EDTSpecial Weather StatementRAHFranklin80 min
Jun 10, 9:51 PM EDTAreal Flood AdvisoryRAHEdgecombe, Johnston, Wilson3 hr
Jun 10, 10:01 PM EDTAreal Flood AdvisoryRAHDurham, Franklin, Granville, Wake3 hr
Jun 10, 10:45 PM EDTSpecial Weather StatementRAHDurham60 min
Jun 10, 10:50 PM EDTSpecial Weather StatementRAHMoore55 min
Jun 10, 11:08 PM EDTSpecial Weather StatementRAHLee67 min
Jun 10, 11:26 PM EDTSpecial Weather StatementRAHWake64 min
Jun 10, 11:41 PM EDTSpecial Weather StatementRAHLee64 min
Jun 11, 2:34 PM EDTSpecial Weather StatementRAHDavidson41 min
Jun 11, 3:12 PM EDTSpecial Weather StatementRAHDavidson48 min
Jun 11, 3:26 PM EDTSpecial Weather StatementRAHMontgomery49 min
Jun 11, 3:38 PM EDTSpecial Weather StatementRAHForsyth112 min
Jun 11, 3:58 PM EDTSpecial Weather StatementRAHMontgomery, Stanly62 min
Jun 11, 4:09 PM EDTSevere Thunderstorm WarningRAHMontgomery, Stanly51 min
Jun 11, 4:34 PM EDTSpecial Weather StatementRAHDavidson56 min
Jun 11, 4:36 PM EDTSpecial Weather StatementRAHForsyth54 min
Jun 11, 5:06 PM EDTSpecial Weather StatementRAHMontgomery54 min
Jun 11, 5:21 PM EDTSevere Thunderstorm WarningRAHGuilford38 min
Jun 11, 5:29 PM EDTAreal Flood AdvisoryRAHGuilford2 hr
Jun 11, 5:40 PM EDTFlash Flood WarningRAHGuilford2 hr
Jun 11, 5:45 PM EDTSpecial Weather StatementRAHMoore60 min
Jun 11, 5:53 PM EDTSpecial Weather StatementRAHAlamance52 min
Jun 11, 5:55 PM EDTAreal Flood AdvisoryRAHAlamance, Orange, Person3 hr
Jun 11, 6:15 PM EDTSpecial Weather StatementRAHPerson60 min
Jun 11, 6:17 PM EDTSpecial Weather StatementRAHDurham, Orange58 min
Jun 11, 6:25 PM EDTAreal Flood AdvisoryRAHMoore48 min
Jun 11, 6:35 PM EDTSpecial Weather StatementRAHGranville55 min
Jun 11, 6:39 PM EDTSevere Thunderstorm WarningRAHDurham, Orange39 min
Jun 11, 6:45 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Person45 min
Jun 11, 6:59 PM EDTSpecial Weather StatementRAHWake61 min
Jun 11, 7:21 PM EDTSpecial Weather StatementRAHVance54 min
Jun 11, 7:34 PM EDTSpecial Weather StatementRAHFranklin56 min
Jun 11, 7:45 PM EDTSpecial Weather StatementRAHWarren60 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.